zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Chaos in a Lotka-Volterra predator-prey system with periodically impulsive ratio-harvesting the prey and time delays. (English) Zbl 1130.37042
Summary: We introduce and study a Lotka-Volterra predator-prey system with impulsive ratio-harvesting the prey and time delays. By using Floquet theory and small amplitude perturbation skills, we discuss the boundary periodic solutions for predator-prey system under periodic pulsed conditions. The stability analysis of the boundary periodic solution yields an invasion threshold of the predator. Further, by use of the coincidence degree theorem and its related continuous theorem we prove the existence of the positive periodic solutions of the system when the value of the coefficient is large than the threshold. Finally, by comparing bifurcation diagrams with different bifurcation parameters, we show that the impulsive effect and the time delays bring to the system to be more complex, which experiences a complex process of cycles $\rightarrow $ quasi-periodic oscillation $\rightarrow $ periodic doubling cascade $\rightarrow $ chaos.

37N25Dynamical systems in biology
92D25Population dynamics (general)
37D45Strange attractors, chaotic dynamics
34C28Complex behavior, chaotic systems (ODE)
Full Text: DOI
[1] Rinaldi, S.; Muratori, S.; Kuznetsov, Y. A.: Multiple, attractors, catastrophes, and chaos in seasonally perturbed predator-prey communities. Bull math biol 55, 15-36 (1993) · Zbl 0756.92026
[2] Pavlou, S.; Kevrekidis, I. G.: Microbial predation in a periodically operated chemostat: a global study of the interaction between natural and externally imposed frequencies. Math biosci 108, 1-55 (1992) · Zbl 0729.92522
[3] Wang, F.; Zhang, S.; Chen, L.; Sun, L.: Bifurcation and complexity of monod type predator-prey system in a pulsed chemostat. Chaos, solitons & fractals 27, 447-458 (2006) · Zbl 1096.34029
[4] Kor, M.; Sayler, G. S.; Waltman, T. W.: Complex dynamics in a model microbial system. Bull math biol 54, 619-648 (1992) · Zbl 0761.92041
[5] Cushing, J. M.: Two species competition in a periodic environment. J math biol 10, 348-400 (1980) · Zbl 0455.92012
[6] Schaffer, W. M.: Can nonlinear dynamics elucidate mechanisms in ecology and epidemiology?. IMA J math appl med biol 2, 221-252 (1985) · Zbl 0609.92034
[7] Bainov D, Simeonor P. Impulsive differential equations: periodic solutions and applications. Pitman monographs and surreys in pure and applied mathematicsm, 1993. p. 66.
[8] Laksmikantham, V.; Bainov, D. D.; Simeonov, P. S.: Theory of impulsive differential equations. (1989)
[9] Panetta, J. C.: A mathematical model of periodically pulsed chemotherapy: tumor recurrence and metastasis in a competition environment. Bull math biol 58, 425-447 (1996) · Zbl 0859.92014
[10] Zeng, G. Z.; Chen, L.; Sun, L.: Complexity of an SIR epidemic dynamics model with impulsive vaccination control. Chaos, solitons & fractals 26, 495-505 (2005) · Zbl 1065.92050
[11] D’onofrio, A.: Stability properties of pulse vaccination strategy in the SIR epidemic model. Bull math biol 60, 1-26 (2002)
[12] Liu, X. N.; Chen, L. S.: Complex dynamics of Holling type II Lotka-Volterra predator-prey system with impulsive perturbations on the predator. Chaos, solitons & fractals 16, 311-320 (2003) · Zbl 1085.34529
[13] Zhang, S.; Dong, L.; Chen, L.: The study of predator-prey system with defensive ability of prey and impulsive perturbations on the predator. Chaos, solitons & fractals 23, 631-643 (2005) · Zbl 1081.34041
[14] Wang, F.; Zhang, S.; Chen, L.; Sun, L.: Permanence and complexity of a three species food chain with impulsive effect on the top predator. Int J nonlinear sci numer simulat 6, 169-180 (2005)
[15] Tang, S. Y.; Chen, L. S.: Density-dependent birth rate, birth pulse and their population dynamic consequences. J math biol 44, 185-199 (2002) · Zbl 0990.92033
[16] Ballinger, G.; Liu, X.: Permanence of population growth models with impulsive effects. Math comput model 26, 59-72 (1997) · Zbl 1185.34014
[17] Ghaines, R. E.; Mawhin, J. L.: Coincidence degree, and nonlinear differential equations. (1977)
[18] Kuang, Y.: Delay differential equations with applications in population dynamics. (1993) · Zbl 0777.34002
[19] May, R. M.: Biological populations with non-overlapping generations: stable points, stable cycles, and chaos. Science 186, 645-647 (1974)
[20] Gakkhar, S.; Naji, M. A.: Order and chaos in predator to prey ratio-dependent food chain. Chaos, solitons & fractals 18, 229-239 (2003) · Zbl 1068.92044
[21] Klebanoff, A.; Hastings, A.: Chaos in three species food chains. J math biol 32, 427-451 (1994) · Zbl 0823.92030